Alert archive / Washington / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 8, NWS Spokane, WA

June 10, 2003Pend Oreille County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jun 10, 2003, 2:37 PM PDT for Pend Oreille County, Washington. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 2:37 PM PDT (21:37 UTC)
Expired
Jun 10, 2003, 3:30 PM PDT
In force
53 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Pend Oreille County, WA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2003-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2003-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS56 KOTX 102137
SVROTX
WAC051-102230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
237 PM PDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON

* UNTIL 330 PM PDT

* AT 231 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES WEST OF DIAMOND LAKE...OR ABOUT 25
  MILES WEST OF PRIEST RIVER...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   DIAMOND LAKE AT 315 PM PDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZED HAIL...AND
WINDS IN EXCESS OF 60 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE
HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT
TUESDAY EVENING FOR THE PANHANDLE OF IDAHO.

LAT...LON 4830 11750 4814 11749 4813 11744 4805 11737
          4806 11708 4822 11707

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:30 PM PDT, 7 minutes earlier.

Area forecast discussion, Jun 10, 2:30 PM PDT, 7 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PDT TUE JUN 10 2003

.SYNOPSIS...A LOW PRESSURE TROUGH IS MOVING THROUGH THE INLAND
NORTHWEST THIS AFTERNOON. ONCE THIS TROUGH PASSES TO OUR EAST
A WEAK RIDGE WILL BUILD OVER THE AREA ON WEDNESDAY. A TROUGH IS THEN
FORECAST TO DEVELOP ON THURSDAY AND REMAIN OVER THE AREA THROUGH THE
WEEKEND.

.DISCUSSION...
.TONIGHT THROUGH FRIDAY...A DYNAMIC SHORTWAVE TROUGH IS MOVING
THROUGH EASTERN WASHINGTON AT THIS TIME AND HAS PRODUCED NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS OVER THE REGION. THESE
THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING SMALL HAIL...GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. ONCE THE WAVE PASSES TO
OUR EAST AND WE LOSE OUR DAYTIME HEATING THE SHOWER/THUNDERSTORM
ACTIVITY SHOULD BEGIN TO SUBSIDE. A WEAK RIDGE IS FORECAST TO
BUILD OVER THE REGION ON WEDNESDAY WHICH SHOULD LEAD TO A DRY DAY
EXCEPT THAT A FEW SHOWERS OVER THE NORTHERN MOUNTAINS ARE POSSIBLE.
BY WEEKS END A DEEP TROUGH WILL DEVELOP OFF THE WASHINGTON COAST
BRINGING MOIST SOUTHWESTERLY FLOW TO THE INLAND NORTHWEST. THIS WILL
KEEP THE WEATHER UNSETTLED THROUGH FRIDAY.

.SATURDAY THROUGH TUESDAY...A TROUGH WILL LIE OVER THE PACIFIC
NORTHWEST THROUGH THE EXTENDED PERIOD KEEPING A CHANCE OF SHOWERS
OVER THE MOUNTAINS EACH DAY. CC

...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...

GEG 049/075/050/076/047/071 201123
COE 048/074/049/075/046/070 201124
PUW 047/075/048/075/045/071 20-123
LWS 051/081/054/080/051/076 20--22
CQV 048/077/048/077/045/073 31-124
SPT 044/073/044/076/043/071 311124
WWP 044/072/044/072/042/069 311124
MWH 050/081/050/082/049/077 100012
EAT 053/080/051/079/050/075 20--22
OMK 050/079/050/080/048/076 20--22
Hazardous weather outlook, Jun 10, 1:30 PM PDT, 1 hour 7 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-111330-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
130 PM PDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH
IDAHO

.DAY ONE...TODAY

AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL IMPACT EASTERN
WASHINGTON AND THE CENTRAL AND NORTHERN PANHANDLE WITH HEAVY
RAIN...HAIL AND DANGEROUS LIGHTNING.  HEAVY RAIN MAY CAUSE PONDING
AND RUNNING WATER IN ROADWAYS.  TAKE SHELTER DUE TO THE POTENTIALLY
DANGEROUS NATURE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:26 PM PDTSevere Thunderstorm WarningOTXSpokane34 min
Jun 10, 4:43 PM PDTSevere Thunderstorm WarningOTXSpokane32 min

Nearby

Severe Thunderstorm Warnings in Washington, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.